Quit Premarin at age 53! Is this menopause?))

adobesunlightOctober 7, 2007

I had a complete hysterectomy at age 25 due to a non-cancerous fibroid tumor. The doctor prescribed Premarin and told me to take one per day until age 55. Last year (October 2006) I decided to quit entirely because DH had taken a new job so was without medical insurance and didn't want the extra bill facing us each month. Figured that 53 is only two years off, right? LOL! Didn't really notice any significant changes until recently, but blamed them on depression since I've also had that problem for years and have been on/off anti-d's for a very long time. Just within the past several weeks I've been having hot flashes bigtime!! First hot, then cold, then really HOT to the point that I'm almost sick and totally panic-stricken! The sweats are sporadic too, but don't always accompany the hot flashes. Does this make sense? Also, I have been crying nearly everyday and blame it on the fact that my husband has been out of state working and that I can't cope with life alone. My depression has gotten really worse than ever! I forget things......When my DH says he's told me something and I even responded to whatever it was with questions there are times I can vaguely remember even having the conversation (other times I don't recall them at all). The subject we happen to be discussing almost seems dreamlike! Kinda scary to say the least as my father at age 82 (he had Alzheimer's) used to always confuse "in real life" with dreams and vice versa. I get the feeling that I need to run away from home too, but also fear being alone. It's almost as if it's become a phobia now! Lately been making excuses not to leave the house, so you see I'm being contradictory here! What's the deal? Am I losing my mind or what? LOL?

Thank you for reporting this comment. Undo
shotzy52

I am not sure of the difference in permarian and prepro which is what I am taking ( the lowest dose) When I moved down to this dose, it was about 3 months before I started noticing changes. Diffenently DRYER everywhere, more hot flashes. More emotional stuff. Everything was tearful. I was emptying my bladder 15 times a day. I wasnt aware that estrogen effected the elasticilty of the bladder. I have leveled out some (except for the dryness) I hesitate to get off it totally, but at 53 I know that day is coming. Leave the house if not for anything but walking briskly 15 mins aday. It raises the nor-epinedfrine and seratonin like anti-depressants do! Did you go cold turkey? It could be at this point you may just be going backwards until your body regroups, do you have a pharmacists you trust that you could speak too? Good Luck, get out some, even if you are faking it. Peace, Shotzy

    Bookmark   October 7, 2007 at 2:42PM
Thank you for reporting this comment. Undo
adobesunlight

I'm having the same problem with having to go to the bathroom all the time too! In answer to your question about going cold turkey, all I can say is that one day last year my doctor decided it best to cut down my dosage of Premarin in preparation of weaning me so that eventually I could quit taking it altogether. From October of last year until now we've been without medical insurance and have had to cut corners, so this is when I quit taking them completely. I plan to see a doctor once our new insurance kicks in (December 2007) and have labs, pap test, etc. to find out what's really going on with my body. In the meantime all I can do is wait it out and keep the fans blowing...LOL! Also, I agree with you about walking because the arthritis in my back is a real killer too as I spend most of the day and night sitting. Degenerative spinal disease (a fancy word for arthritis) is worsening due to lack of exercise, so this should be very helpful in both situations. Thanks for responding Shotzy! By the way, I have a friend with the same nickname and we're also the same age! Funny, huh? Her real first name however is Shirlene=)

    Bookmark   October 7, 2007 at 9:21PM
Thank you for reporting this comment. Undo
hunter_tx

My guess is that since you already have a predisposition toward being depressed, the withdrawal of hormone therapy has really made it worse. It sounds like a really tough time for you, and I'm sure that spending that much time alone doesn't help matters. I hope you get it all resolved and back to a better time soon. Keep us posted.
Mrs H

    Bookmark   October 15, 2007 at 2:14PM
Thank you for reporting this comment. Undo
cathy6756

I quit BCPs cold turkey at the end of March after bloodwork showed that I was postmenopausal. I thought I was going to lose my mind. I'd never had a panic attack in my life, but wound up in the hospital within 2 weeks of going off the BCPs. My gyno prescribed FemHRT 0.5/2.5, and within days I was much better and now am almost 100% improved.

    Bookmark   May 10, 2008 at 10:23AM
Sign Up to comment
More Discussions
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
7 days short of a year without a period then BAM!
Bottle of wine has been waiting for 11/7 to celebrate...
Amy-from-Westport
severe vaginal atrophy
I hope someone can give me some good advice. I have...
coco2008
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
grule
Weird Adrenalin Rushes
I'm brand new to this wonderful forum, and wondering...
Robbie_WY
© 2015 Houzz Inc. Houzz® The new way to design your home™